CSN Login
Members Online: 9

Problems after I131 treatment

caitlynm
Posts: 3
Joined: Aug 2009

I had a total thyroidectomy in Dec. 2006 which showed follicular variant papillary carcinoma. I underwent the I131 treatement in March of 2007 and had massive problems with my parotid gland while I was still in the hospital and it has kept getting worse for the past 2 1/2 years. I was finally cancer free in Jan of this year, and have just been told I need a superficial parotidectomy because of chronic inflamation and infection. I am on .225mg of synthroid and am constantly tired and have an extremely difficult time losing weight. 2 things...has anyone had to have their parotid gland removed and what can be done about the tiredness and weight. I'm only 37 and this will be my 16th surgery....

jooppium33
Posts: 2
Joined: Aug 2009

Hii. I would stay in contact with your endocrinologist. He can give you a nutritionist, that can guide you. I know it's a long road to recovering. I had my thryroid out in nov 2009, and still trying to get on track, with fatigue. I just had another readioactive iodine treatment snce my first surgery, as my cells became active again. Hang in there. Keep in touch if you'd like!!

mbdavies
Posts: 2
Joined: Aug 2009

Caitlyn M,

Hi. I too had a total thyroidectomy but I was treated for papillary carcinoma. My suggestion mirrors others which is, no matter how frustrating, keep in touch with your endocrinologist. For your tiredness and weight issues I can suggest what has worked really well for me. I have started taking vitamin D3 1000IU daily and also taking B12(1000IU or 2000IU)daily but I take them before bed. Those supplements combined with religously taking my levoxyl 1 full hour before I eat (which has been difficult because I wake up hungry) have made a massive improvement in my energy level. Since I have more energy now, I have been able to exercise more. I have started weight watchers and I am losing 1 to 3 pounds a week without starving. Also, you want to look for foods or medicines that could be interfering with your levoxyl absorption (or whichever brand you take levothyroxine...etc) I found that because I was eating an ounce of walnuts with my breakfast I was not absorbing. You can google it and see what foods/supplements interfere. I hope this helps. Keep your chin up and remember that you CAN do it!

Marianne

jcvolt
Posts: 69
Joined: Mar 2009

It is not your only salivary gland but I don't know of anyone who had theirs removed before. Maybe there is a yahoo group for that!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network